MAUDE Adverse Event Report: ARTHREX, INC. SUPERMX COMPRESSION STAPLE, 15W X 15L; STAPLE, FIXATION, BONE

ARTHREX, INC. SUPERMX COMPRESSION STAPLE, 15W X 15L; STAPLE, FIXATION, BONE
Model Number SUPERMX COMPRESSION STAPLE, 15W X 15L
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a lapidus arthrodese surgery the staple did fell of from the holder and could not be re-attached.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.24-mar-2023 update dw: further information were provided that the span fell off and then can not get back on it prior to use on the patient.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint is not confirmed.Visual evaluation noted scratches on the returned staple.The staple delivery device was not returned for investigation.Functional testing showed that the returned staple was able to attach to the matting delivery device.The most likely cause of this event is misuse due to user error.

Brand Name
SUPERMX COMPRESSION STAPLE, 15W X 15L
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19576084
Report Number1220246-2024-06293
Device Sequence Number18266027
Product Code JDR
UDI-Device Identifier00888867300927
UDI-Public00888867300927
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K203180
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSUPERMX COMPRESSION STAPLE, 15W X 15L
Device Catalogue NumberAR-8719MX-1515
Device Lot Number2265125353
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Initial Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown